MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL 3.3QT RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL 3.3QT RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305488
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is pps.This site is an oem manufacturing site.Therefore, bd corporate (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It has been reported that the sharps coll 3.3qt red has been found experiencing molding defects before use.The following has been provided by the initial reporter: material no.305488 batch no.Unknown it was reported the handles are so sharp they can break the skin."the handles are so sharp they can break the skin.".
 
Additional Manufacturer Narrative
H.6.Investigation: the actual product was not provided.No sample was available for evaluation after several request to the customer were made, and it was confirmed no additional lids with a sharp handle were found.A review of the device history record (dhr) was not possible since a lot number could not be provided.A review of non-conforming material report (ncmr) for the reported container was performed for the past 12 months with no related issues found for a sharp handle or a flash on the handle.Additionally, the last six lots produced were evaluated and all caps were produced free of a hard or sharp flash, which is an area of excess plastic that can be produced during the molding process.The potential root cause is a molding issue but is unconfirmed.Based on these findings, the investigation was inconclusive.
 
Event or Problem Description
It has been reported that the sharps coll 3.3qt red has been found experiencing molding defects before use.The following has been provided by the initial reporter: material no.305488 batch no.Unknown.It was reported the handles are so sharp they can break the skin."the handles are so sharp they can break the skin.".

Brand Name
SHARPS COLL 3.3QT RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8898125
Report Number2243072-2019-01724
Device Sequence Number1400691
Product Code FMI
UDI-Device Identifier50382903054881
UDI-Public50382903054881
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305488
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;